MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0537
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Hip revision of accolade tmzf stem with disassociated head.
 
Event or Problem Description
Hip revision of accolade tmzf stem with disassociated head.
 
Additional Manufacturer Narrative
An event regarding disassociation between an accolade stem and a metal head was reported.The event was confirmed through clinician review of the medical records provided.Wear was also confirmed on the neck of the stem through material analysis of the returned device.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 29 march 2019 which indicated: damages were observed on the neck of the stem, consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Damage consistent with the explantation process was also observed on the stem.The material analysis report revealed; damage was observed on the stem trunnion and head taper.This damage was consistent with wear mechanisms due to the cyclic contact between the head taper and stem trunnion after the loss of their taper lock.Debris was also observed on the stem trunnion.Eds showed the stem was consistent with astm f1813 alloy, the head was consistent with astm f1537 alloy and the debris was consistent with a corrosion product, stem base alloy and biological material.Clinican review: a review of the provided medical records by a clinical consultant revealed: x-ray printouts available for review include an x-ray dated (b)(6) 2008, which is an ap of the left hip demonstrating an uncemented left total hip arthroplasty with no screws in the acetabulum.The hip is reduced and the components are in nominal position.Skin staples are in situ.An x-ray dated (b)(6) 2019 is an ap of the pelvis demonstrating a left uncemented total hip arthroplasty.The stem and acetabular shell are essentially unchanged with the head remaining in the acetabulum with the trunnion disassociated and dislocated from the head with superior erosion of the trunnion noted on this x-ray.An x-ray dated (b)(6) 2019 is a lateral of the left hip demonstrating a reduced, uncemented total hip arthroplasty with a modular long stem and a cerclage cable distal to the lesser trochanter.Skin staples are in situ.No clinical or past medical history, no revision operative report, and no serial x-rays between the (b)(6) 2008 primary surgery and (b)(6) 2019 are available for review.Based upon the available information, no determination can be made regarding the cause of the loss of locking of the head/trunnion interface occurring after more than ten years in situ.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant revealed: x-ray printouts available for review include an x-ray dated (b)(6) 2008, which is an ap of the left hip demonstrating an uncemented left total hip arthroplasty with no screws in the acetabulum.The hip is reduced and the components are in nominal position.Skin staples are in situ.An x-ray dated (b)(6) 2019 is an ap of the pelvis demonstrating a left uncemented total hip arthroplasty.The stem and acetabular shell are essentially unchanged with the head remaining in the acetabulum with the trunnion disassociated and dislocated from the head with superior erosion of the trunnion noted on this x-ray.An x-ray dated (b)(6) 2019 is a lateral of the left hip demonstrating a reduced, uncemented total hip arthroplasty with a modular long stem and a cerclage cable distal to the lesser trochanter.Skin staples are in situ.No clinical or past medical history, no revision operative report, and no serial x-rays between the (b)(6) 2008 primary surgery and january 2019 are available for review.Based upon the available information, no determination can be made regarding the cause of the loss of locking of the head/trunnion interface occurring after more than ten years in situ.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8358185
Report Number0002249697-2019-01124
Device Sequence Number1740169
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue Number6020-0537
Device Lot Number27158005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight90